Alert archive / California / Wind Advisories in 2006
Wind Advisory 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 7, 2006, 10:43 AM PST. It took effect at Mar 7, 2006, 1:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2006, 10:43 AM PST (18:43 UTC)
- In effect from
- Mar 7, 2006, 1:00 PM PST
- Expired
- Mar 7, 2006, 10:55 PM PST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 071843 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1043 AM PST TUE MAR 7 2006 CAZ028-080245- /O.NEW.KVEF.WI.Y.0010.060307T2100Z-060308T0800Z/ SAN BERNARDINO COUNTY DESERTS- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS 1043 AM PST TUE MAR 7 2006 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL MIDNIGHT PST TONIGHT. A LOW PRESSURE SYSTEM WILL APPROACH THE AREA TODAY FROM THE NORTHWEST. WINDS WILL INCREASE IN THE EARLY AFTERNOON AND BECOME SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH...MAINLY OVER THE WESTERN ONE THIRD OF SAN BERNARDINO COUNTY. WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA AFTER MIDNIGHT BUT WILL BECOME NORTWESTERLY AND REMAIN GUSTY. DRIVERS SHOULD USE EXTRA CAUTION AND BE ALERT TO THE FACT THAT THESE STRONG...GUSTY WINDS COULD REDUCE VISIBILITY AT TIMES AND MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. $$
2 follow-up statements
000 WWUS75 KVEF 080215 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 615 PM PST TUE MAR 7 2006 CAZ028-080800- /O.CON.KVEF.WI.Y.0010.000000T0000Z-060308T0800Z/ SAN BERNARDINO COUNTY DESERTS- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS 615 PM PST TUE MAR 7 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A LOW PRESSURE SYSTEM MOVING SOUTH ACROSS NEVADA IS CONTINUING TO PRODUCE STRONG AND GUSTY WINDS ACROSS THE WESTERN PORTION OF SAN BERNARDINO COUNTY THIS EVENING. WINDS BEGAN INCREASING OVER THE WESTERN PORTION OF THE COUNTY DURING THE AFTERNOON AND BY 6 PM WIND SPEEDS BETWEEN 25 AND 35 MPH WITH GUSTS TO NEAR 45 MPH HAD BEEN REPORTED AT THE DAGGETT AIRPORT. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH MIDNIGHT TONIGHT BEFORE DECREASING OVERNIGHT. HOWEVER LOCAL GUSTY WINDS WILL LIKELY CONTINUE INTO EARLY WEDNESDAY MORNING. MOTORIST...ESPECIALLY ALONG HIGHWAYS 15 AND 10 IN WESTERN SAN BERNARDINO COUNTY ARE URGED TO USE CAUTION TONIGHT AS THESE STRONG WINDS MAY MAKE FOR DIFFICULT DRIVING CONDITIONS. $$
000 WWUS75 KVEF 080655 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1055 PM PST TUE MAR 7 2006 CAZ028-080800- /O.CAN.KVEF.WI.Y.0010.000000T0000Z-060308T0800Z/ SAN BERNARDINO COUNTY DESERTS- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS 1055 PM PST TUE MAR 7 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE SAN BERNARDINO COUNTY DESERTS HAVE DROPPED BELOW ADVISORY CONDITIONS...AND THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. THESE AREAS CAN STILL EXPECT BREEZY CONDITIONS OVERNIGHT WITH WINDS 20 TO 25 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 7, 10:12 AM PST, 31 minutes earlier.
Area forecast discussion, Mar 7, 10:12 AM PST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1012 AM PST TUE MAR 7 2006 .SYNOPSIS...AN AREA OF LOW PRESSURE OFF THE NORTHERN CALIFORNIA COAST WILL BRING SCATTERED RAIN AND SNOW SHOWERS TO THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THIS AFTERNOON AND OVERNIGHT. THE SHOWERS WILL END OVER NORTHWEST ARIZONA BY LATE WEDNESDAY MORNING AS THE SYSTEM MOVES SOUTHEAST ACROSS ARIZONA. AFTER A BRIEF BREAK WEDNESDAY AFTERNOON...ANOTHER SYSTEM WILL BRING A CHANCE OF RAIN AND SNOW TO THE AREA ALONG WITH WINDY CONDITIONS THURSDAY AND FRIDAY. UNSETTLED CONDITIONS WILL PERSIST THROUGH THE UPCOMING WEEKEND WITH WELL BELOW NORMAL TEMPERATURES. && .UPDATE...HIGH LEVEL CLOUDINESS OVER THE AREA THIS MORNING IS IN RESPONSE TO AN APPROACHING WEATHER SYSTEM CURRENTLY OVER NORTHERN CALIFORNIA. LOW LEVEL CLOUDINESS ALSO INCREASING ACROSS THE REGION AND STILL THINK THAT SHOWERS LOOK LIKELY OVER THE NORTH...ESPECIALLY LINCOLN COUNTY TODAY AND THEN SPREADING INTO SOUTHERN NEVADA TONIGHT. WOULD NOT BE SURPRISED TO SEE A FEW THUNDERSTORMS THIS AFTERNOON OVER SOUTHERN NYE AND LINCOLN COUNTIES AS THE LOW MOVES INTO THE AREA. WILL UPDATE ZONES TO CLEAN UP WORDING AND REFLECT CURRENT SATELLITE TRENDS IN THE FIRST PERIOD (TODAY). WILL ALSO ISSUE A WIND ADVISORY FOR THE FAR WESTERN DESERTS OF SAN BERNARDINO COUNTY INCLUDING THE BARSTOW/DAGGETT AREA. NEW MET MOS FORECAST INCREASES WESTERLY WINDS NEAR ADVISORY CRITERIA AS EARLY AS 1 PM. LOOK FOR AN RNONPWVEF WITHIN THE HOUR. THE REST OF THE FORECAST LOOKS ON TRACK AND WILL LEAVE ALONE. && .PREVIOUS DISCUSSION...340 AM PST...SHORT TERM...MEAN TROUGH LINGERING OVER THE WESTERN STATES THIS MORNING WITH NUMEROUS WEAK DISTURBANCES PASSING BY IN SOUTHWEST FLOW ALOFT. WATER VAPOR IMAGERY SHOWS NEXT SIGNIFICANT SHORTWAVE DIGGING SOUTH NEAR THE OREGON/NORTHWEST CALIFORNIA COAST. SHORTWAVE WILL CONTINUE TO WORK SOUTHEAST TODAY WITH SCATTERED TO WIDESPREAD SHOWERS DEVELOPING ACROSS CENTRAL NEVADA WITH A FEW THUNDERSTORMS POSSIBLE. SYSTEM PASSES RIGHT OVERHEAD TONIGHT WITH A FEW THUNDERSTORMS POSSIBLE OVER LINCOLN/NORTHERN MOHAVE COUNTIES THIS EVENING. NEW SNOW ACCUMULATIONS POTENTIALLY REACHING LOW END SNOW ADVISORY CRITERIA IN THE SOUTHERN NEVADA MOUNTAINS TONIGHT. SYSTEM EXITS NORTHWEST ARIZONA BY LATE WEDNESDAY MORNING WHILE SHORTWAVE RIDGE QUICKLY SLIDES ACROSS AREA FOR BRIEF REPRIEVE WEDNESDAY AFTERNOON AND NIGHT. NEXT COLD UPPER LOW STARTS SAGGING SOUTH OUT OF THE GULF OF ALASKA/WESTERN CANADA THURSDAY WITH THE THREAT OF SHOWERS RETURNING. BEHIND FRONTAL PASSAGE TONIGHT NORTHERLY SURFACE WINDS INCREASE AND WILL BE STRONGEST DOWN THE COLORADO RIVER ZONES WEDNESDAY. TEMPERATURES WILL BE NEAR NORMAL TODAY THEN FALL BELOW NORMAL WEDNESDAY AND THURSDAY. && .LONG TERM...HIGH CONFIDENCE FOR THE EXTENDED PERIOD AS WE TRANSITION TO MUCH COLDER AND SHOWERY WEATHER. LOW NEAR SEATTLE WILL BEGIN TO DIVE INTO NORTHERN CALIFORNIA EARLY ON SATURDAY AND THEN ACROSS SOUTHERN NEVADA BY SUNDAY. INSTABILITY AHEAD OF THE LOW ON FRIDAY WILL HELP TO INITIATE SOME SHOWER ACTIVITY. LIFTED VALUES ARE PROGGED TO BE -1 IN SOME AREAS MAKING FOR THE POSSIBILITY OF THUNDERSTORMS OR THUNDERSNOW IN THE NORTHERN CWA. AS THE LOW MOVES INTO CALIFORNIA PRECIPITATION WILL IMPACT HIGHER ELEVATIONS FIRST BUT MULTIPLE VORT MAXES...A FAVORABLE LEFT FRONT QUAD OF THE JET...SOME PACIFIC MOISTURE ENTRAINED IN THE FLOW...PLUS A SURFACE LOW WILL HELP TO KICK OFF SHOWERS AT ALL AREAS REGARDLESS OF ELEVATION. TEMPERATURES WILL DROP EACH DAY AND SHOULD BOTTOM OUT ON SUNDAY AS THE TROUGH AXIS IS OVERHEAD. MOS GUIDANCE IS STILL TOO WARM ALTHOUGH IT IS FINALLY PICKING UP ON THIS UNUSUALLY COLD SPELL WE ARE ABOUT TO HAVE. ADDING FURTHER STRENGTH TO IMPRESSIVE STRENGTH AND DEPTH OF THE TROUGH IS...GFS 500 MB STANDARDIZED ANOMALY VALUES HIT THE END OF THE CHART AT MINUS THREE FROM NEVADA UP TO MONTANA. CONSIDERING THE LONGWAVE STRETCHES ALL OF THE WAY TO THE POLE AND CONNECTS WITH THE A VERY SHARP TROUGH OVER EASTERN SIBERIA...THIS SEEMS VERY LIKELY. ENDED UP LOWERING TEMPERATURES A COUPLE OF DEGREES FROM PREVIOUS SHIFT FOR HIGHS DURING THE WEEKEND AS SNOW LEVELS BY ALL MEMBERS ARE FORECAST BETWEEN 2000 AND 2500 FEET. MANY LOCATIONS WILL BREAK HIGH MINIMUM RECORDS IF EVERYTHING COMES TOGETHER AS PLANNED. ENDED UP KEEPING SNOW AMOUNTS FOR LOCATIONS BELOW 2500 TO A BARE MINIMUM. NOT ENOUGH CONFIDENCE YET TO PUT ANY SNOW AMOUNTS OF NOTE ON THE VALLEY FLOORS. AS OF NOW WINDS DO NOT LOOK TO BE MUCH OF A FACTOR AND SHOULD GENERALLY BE UNDER 15 KTS AND FROM THE SOUTHWEST TO SOUTHEAST OVER THE WEEKEND. FOR AVIATION INTERESTS THE BIGGEST PROBLEM WILL BE FROM CEILINGS LOWERING TO UNDER 5000 FEET AND VISIBILITIES REDUCED IN SHOWERS. TIMING FOR CEILINGS WILL NEED TO BE FINE TUNED AS THE STORM GETS CLOSER. AFTER SUNDAY THE BIG QUESTION IS HOW QUICKLY THE TROUGH WILL HEAD OFF TO THE EAST. NEW GFS RUN IS MORE IN LINE WITH THE CANADIAN SOLUTION WHICH MOVES THE SYSTEM EAST OF THE FOUR CORNERS BY MONDAY NIGHT. DUE TO AMOUNT OF COLD AIR INVOLVED AM HESITANT TO COMPLETELY GO WITH A PROGRESSIVE SOLUTION LIKE THAT. FOR NOW WILL KEEP A MENTION OF SHOWERS THROUGH THE ENTIRE EXTENDED PERIOD WITH ONLY SLIGHTLY MODERATING TEMPERATURES. && .AVIATION...WINDS WILL STAY GUSTY FROM THE SSW AND GRADUAL MOVE TOWARDS THE WEST THIS AFTERNOON AND EVENING. A FRONT WILL PASS THROUGH THE LAS VEGAS VALLEY AROUND 06Z THIS EVENING AND MOVE THE WINDS AROUND MORE TO THE NORTHWEST TO NNW THEN TO THE NORTH BY MID MORNING (08Z). OTHERWISE...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && SALMEN/JACQUES/PIERCE/BELL HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 7, 5:51 AM PST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 551 AM PST TUE MAR 7 2006 NVZ018-019-081300- SHEEP RANGE-SPRING MOUNTAINS- 551 AM PST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE MOVING INTO NORTHERN CALIFORNIA THIS MORNING WILL SLIDE SOUTHEAST ACROSS THE SOUTHERN GREAT BASIN TONIGHT. NEW SNOW FALL ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE ABOVE 6000 FEET IN THE SPRING MOUNTAINS AND SHEEP RANGE TONIGHT. A SNOW ADVISORY MAY BE NEEDED AS ACCUMULATIONS OF 4 INCHES MEETS LOW END SNOW ADVISORY CRITERIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD AREA OF LOW PRESSURE SETTLES OVER THE PACIFIC NORTHWEST AND GREAT BASIN LATER THIS WEEK. A SERIES OF WEATHER DISTURBANCES WILL PRODUCE UNSETTLED WEATHER AND WELL BELOW NORMAL TEMPERATURES FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN ACCORDANCE WITH STANDARD PROCEDURES. AZZ001>003-036-CAZ026>029-NVZ014>017-020>022-081300- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 551 AM PST TUE MAR 7 2006 /651 AM MST TUE MAR 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD AREA OF LOW PRESSURE SETTLES OVER THE PACIFIC NORTHWEST AND GREAT BASIN LATER THIS WEEK. A SERIES OF WEATHER DISTURBANCES WILL PRODUCE UNSETTLED WEATHER AND WELL BELOW NORMAL TEMPERATURES FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN ACCORDANCE WITH STANDARD PROCEDURES.
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.